Alert archive / Virginia / Wind Advisories in 2010
Wind Advisory 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 20, 2010, 3:36 PM EDT for 22 counties in Virginia; 5 counties in North Carolina. It took effect at Oct 21, 2010, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2010, 3:36 PM EDT (19:36 UTC)
- In effect from
- Oct 21, 2010, 8:00 AM EDT
- Expired
- Oct 21, 2010, 4:04 PM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
All 27 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 12 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517 WWUS71 KRNK 201936 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 336 PM EDT WED OCT 20 2010 ...STRONG GUSTY WINDS EXPECTED THURSDAY... .A COLD FRONT PASSING THROUGH THE AREA ON THURSDAY WILL LEAD IN MUCH DRIER AIR AND WINDS. NCZ001>003-018-019-VAZ013>020-022>024-032>035-211000- /O.NEW.KRNK.WI.Y.0015.101021T1200Z-101021T2200Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART... ROCKY MOUNT...BEDFORD...AMHERST 336 PM EDT WED OCT 20 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY. * THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 30 MPH. WIND GUSTS WILL BE 25 TO 45 MPH...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. * THE WIND WILL INCREASE ALONG THE RIDGES OVERNIGHT. BY LATE THURSDAY MORNING WINDS AND WILL BECOME STRONG AND GUSTY ACROSS THE AREA. * IMPACTS...UNSECURE OBJECTS WILL BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
339 WWUS71 KRNK 201950 CCA NPWRNK URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 336 PM EDT WED OCT 20 2010 ...STRONG GUSTY WINDS EXPECTED THURSDAY... .A COLD FRONT PASSING THROUGH THE AREA ON THURSDAY WILL LEAD IN MUCH DRIER AIR AND WINDS. NCZ001>003-018-019-VAZ013>020-022>024-032>035-211000- /O.COR.KRNK.WI.Y.0015.101021T1200Z-101021T2200Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART... ROCKY MOUNT...BEDFORD...AMHERST 336 PM EDT WED OCT 20 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY. * THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 30 MPH. WIND GUSTS WILL BE 25 TO 45 MPH...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. * THE WIND WILL INCREASE ALONG THE RIDGES OVERNIGHT. BY LATE THURSDAY MORNING WINDS WILL BECOME STRONG AND GUSTY ACROSS THE AREA. * IMPACTS...UNSECURE OBJECTS WILL BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
780 WWUS71 KRNK 210533 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 133 AM EDT THU OCT 21 2010 ...DENSE FOG EAST OF THE BLUE RIDGE EARLY THIS MORNING... ...STRONG GUSTY WINDS DEVELOPING AFTER SUNRISE THURSDAY... .MOIST STABLE CONDITIONS EAST OF THE MOUNTAINS HAS RESULTED IN AREA OF DENSE FOG. THIS FOG WILL LIKELY PERSIST UNTIL STRONGER WINDS ARRIVE AFTER SUNRISE THURSDAY. A STRONG COLD FRONT OVER THE OHIO VALLEY WILL PASS THROUGH THE MID ATLANTIC REGION DURING THE DAY THURSDAY...LEADING TO MUCH DRIER AND BREEZY CONDITIONS. VAZ033>035-211345- /O.NEW.KRNK.FG.Y.0007.101021T0700Z-101021T1200Z/ /O.CON.KRNK.WI.Y.0015.101021T1200Z-101021T2200Z/ FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...ROCKY MOUNT...BEDFORD...AMHERST 133 AM EDT THU OCT 21 2010 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * AREAS OF DENSE FOG EARLY THIS MORNING WILL RESTRICT VISIBILITIES TO A QUARTER MILE OR LESS. THIS FOG WILL PERSIST UNTIL STRONGER WINDS ARRIVE THURSDAY MORNING. THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 30 MPH. WIND GUSTS WILL BE 25 TO 45 MPH...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. * THE WIND WILL INCREASE ALONG THE RIDGES OVERNIGHT...BUT THE LOWER ELEVATIONS WILL REMAIN STABLE WITH AREAS OF DENSE FOG. BY LATE THURSDAY MORNING WINDS WILL BECOME STRONG AND GUSTY ACROSS THE AREA. THE FOG WILL DISSIPATE SHORTLY AFTER DAYBREAK. * FOG WILL MAKE IT HARD TO SEE VEHICLES AND OBJECTS IN FRONT OF YOU IF YOU ARE DRIVING. ONCE THE WINDS INCREASE...UN-SECURE OBJECTS WILL BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NCZ004>006-VAZ043>047-058-059-211200- /O.NEW.KRNK.FG.Y.0007.101021T0700Z-101021T1200Z/ STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DANBURY...EDEN...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 133 AM EDT THU OCT 21 2010 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * AREAS OF DENSE FOG EARLY THIS MORNING WILL RESTRICT VISIBILITIES TO A QUARTER MILE OR LESS. THIS FOG WILL PERSIST UNTIL STRONGER WINDS ARRIVE THURSDAY MORNING. * THE FOG IS EXPECTED TO PERSIST UNTIL JUST AFTER DAYBREAK. WINDS SHOULD QUICKLY DISPERSE THE FOG AFTER 8:00 AM. * IF YOU ARE DRIVING...THE DENSE FOG WILL MAKE IT HARD TO SEE VEHICLES AND OBJECTS IN FRONT OF YOU. PLEASE USE EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NCZ001>003-018-019-VAZ013>020-022>024-032-211345- /O.CON.KRNK.WI.Y.0015.101021T1200Z-101021T2200Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART 133 AM EDT THU OCT 21 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 30 MPH. WIND GUSTS WILL BE 25 TO 45 MPH...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. * THE WIND WILL INCREASE ALONG THE RIDGES OVERNIGHT. BY LATE THURSDAY MORNING WINDS WILL BECOME STRONG AND GUSTY ACROSS THE AREA. * UN-SECURE OBJECTS WILL BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 11
646 WWUS71 KRNK 211100 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 700 AM EDT THU OCT 21 2010 ...STRONG GUSTY WINDS TODAY... .A STRONG COLD FRONT OVER THE OHIO VALLEY WILL PASS THROUGH THE MID ATLANTIC REGION TODAY...LEADING TO MUCH DRIER AND BREEZY CONDITIONS. VAZ033>035-211900- /O.CAN.KRNK.FG.Y.0007.000000T0000Z-101021T1200Z/ /O.CON.KRNK.WI.Y.0015.101021T1200Z-101021T2200Z/ FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...ROCKY MOUNT...BEDFORD...AMHERST 700 AM EDT THU OCT 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS TODAY WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 30 MPH. WIND GUSTS WILL BE 25 TO 45 MPH...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. * THE WIND WILL BE THE STRONGEST IN THE HIGHER ELEVATIONS... ESPECIALLY ALONG THE BLUE RIDGE PARKWAY. * UN- SECURE OBJECTS WILL BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ004>006-VAZ043>047-058-059-211200- /O.CAN.KRNK.FG.Y.0007.000000T0000Z-101021T1200Z/ STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DANBURY...EDEN...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 700 AM EDT THU OCT 21 2010 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE DENSE FOG ADVISORY. WINDS ARE BEGINNING TO INCREASE HELPING TO DISPERSE THE FOG. $$ NCZ001>003-018-019-VAZ013>020-022>024-032-211900- /O.CON.KRNK.WI.Y.0015.101021T1200Z-101021T2200Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART 700 AM EDT THU OCT 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 30 MPH. WIND GUSTS WILL BE 25 TO 45 MPH...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. * THE WIND WILL BE THE STRONGEST IN THE HIGHER ELEVATIONS... ESPECIALLY ALONG THE RIDGE CRESTS. * UN-SECURE OBJECTS WILL BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 11
602 WWUS71 KRNK 211608 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1208 PM EDT THU OCT 21 2010 ...STRONG GUSTY WINDS TODAY... .A STRONG COLD FRONT WILL PASS THROUGH THE MID ATLANTIC REGION BY EARLY AFTERNOON...LEADING TO MUCH DRIER AND BREEZY CONDITIONS. NCZ001>003-018-019-VAZ013>020-022>024-032>035-212200- /O.CON.KRNK.WI.Y.0015.000000T0000Z-101021T2200Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART... ROCKY MOUNT...BEDFORD...AMHERST 1208 PM EDT THU OCT 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 25 MPH. WIND GUSTS WILL BE 25 TO 45 MPH...ESPECIALLY ALONG THE BLUE RIDGE. * THE WIND WILL BE THE STRONGEST IN THE HIGHER ELEVATIONS... ESPECIALLY ALONG THE RIDGE CRESTS. * UN-SECURE OBJECTS WILL BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
498 WWUS71 KRNK 212004 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT THU OCT 21 2010 ...GUSTY WINDS GRADUALLY DIMINISHING INTO THIS EVENING... .COLDER HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL BUILD RAPIDLY EASTWARD TONIGHT AND INTO THE SOUTHERN AND CENTRAL APPALACHIANS FRIDAY. STRONG WIND GUSTS WILL CONTINUE INTO EARLY EVENING...THEN RAPIDLY DECREASE OVERNIGHT. VAZ020-220415- /O.CAN.KRNK.WI.Y.0015.000000T0000Z-101021T2200Z/ /O.NEW.KRNK.FZ.W.0006.101022T0600Z-101022T1300Z/ BATH- INCLUDING THE CITY OF...HOT SPRINGS 404 PM EDT THU OCT 21 2010 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 25 MPH THIS EVENING. WIND GUSTS WILL BE 30 TO 40 MPH INTO EARLY EVENING...WHICH IS BELOW THE WIND ADVISORY CRITERIA. WIND GUSTS WILL RAPIDLY DECREASE OVERNIGHT. * THE WIND WILL BE THE STRONGEST IN THE HIGHER ELEVATIONS... ESPECIALLY ALONG THE RIDGE CRESTS. * TEMPERATURES WILL DROP TO AROUND FREEZING FOR A SEVERAL HOURS EARLY FRIDAY MORNING...AND MAY DROP INTO THE UPPER 20S IN HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ019-220415- /O.CAN.KRNK.WI.Y.0015.000000T0000Z-101021T2200Z/ /O.NEW.KRNK.FR.Y.0006.101022T0600Z-101022T1300Z/ ALLEGHANY VA- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON 404 PM EDT THU OCT 21 2010 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 25 MPH THIS EVENING. WIND GUSTS WILL BE 30 TO 40 MPH INTO EARLY EVENING...WHICH IS BELOW THE WIND ADVISORY CRITERIA. WIND GUSTS WILL RAPIDLY DECREASE OVERNIGHT. * THE WIND WILL BE THE STRONGEST IN THE HIGHER ELEVATIONS... ESPECIALLY ALONG THE RIDGE CRESTS. * TEMPERATURES WILL DROP INTO THE MID 30S FOR A SEVERAL HOURS EARLY FRIDAY MORNING...AND FROST WILL LIKELY DEVELOP IN VALLEYS AND OTHER SHELTERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ001>003-018-019-VAZ013>018-022>024-032>035-212115- /O.CAN.KRNK.WI.Y.0015.000000T0000Z-101021T2200Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST 404 PM EDT THU OCT 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. * THE WIND WILL BE FROM THE WEST TO NORTHWEST AT 15 TO 25 MPH THIS EVENING. WIND GUSTS WILL BE 30 TO 40 MPH INTO EARLY EVENING...WHICH IS BELOW THE WIND ADVISORY CRITERIA. WIND GUSTS WILL RAPIDLY DECREASE OVERNIGHT. * THE WIND WILL BE THE STRONGEST IN THE HIGHER ELEVATIONS... ESPECIALLY ALONG THE RIDGE CRESTS. $$ WVZ045-220415- /O.NEW.KRNK.FZ.W.0006.101022T0600Z-101022T1300Z/ GREENBRIER- INCLUDING THE CITIES OF...LEWISBURG...QUINWOOD...DUO...RAINELLE 404 PM EDT THU OCT 21 2010 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...COLDEST IN THE HIGH ELEVATIONS...BUT MOST LOCATIONS WILL LIKELY DROP BELOW FREEZING. * TEMPERATURES...28 TO 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ007-009-WVZ042>044-220415- /O.NEW.KRNK.FR.Y.0006.101022T0600Z-101022T1300Z/ TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD... FLAT TOP...HINTON...HIX...UNION 404 PM EDT THU OCT 21 2010 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...WIDESPREAD FROST IN THE VALLEYS AND OTHER SHELTERED AREAS. SCATTERED FROST POSSIBLE ELSEWHERE. * TEMPERATURES...AROUND 32 DEGREES. A FEW DEEPER VALLEYS MAY SEE TEMPERATURES DROP TO NEAR 30 DEGREES FOR A FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 3:25 PM EDT, 11 minutes earlier.
Area forecast discussion, Oct 20, 3:25 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT WED OCT 20 2010 .SYNOPSIS... BRIEF WEAK HIGH PRESSURE RETURNS TONIGHT INTO THURSDAY MORNING. A STRONG YET DRY COLD FRONT WILL SWEEP THROUGH THE REGION THURSDAY AFTERNOON. STRONGER HIGH PRESSURE IS OVERHEAD FRIDAY NIGHT. WARM SOUTHWESTERLY WINDS RETURN THIS WEEKEND THROUGH EARLY NEXT WEEK AS HIGH PRESSURE SETTLES OFF THE SOUTHEASTERN UNITED STATES. && .NEAR TERM /THROUGH THURSDAY/... SHORT WAVE WAS OVER EASTERN VIRGINIA LATE THIS AFTERNOON AND MOVING NORTHEAST TO THE DELMARVA COAST. RAINFALL HAS ENDED ACROSS ALL OF THE COUNTY WARNING AREA AND THE CLEARING LINE ON THE WEST SIDE OF THE SHORT WAVE WAS JUST EAST OF THE BLUE RIDGE. THE SURFACE LOW WAS OVER EASTERN NORTH CAROLINA. AS THE LOW MOVES OFFSHORE AND LOW LEVEL WINDS BECOME WEST TO NORTHWEST DRIER AIR COMES INTO THE REGION. SURFACE DEW POINTS FOR MUCH OF THE FORECAST AREA BY THURSDAY MORNING. WINDS WILL DECOUPLE AS A SHALLOW SURFACE BASED INVERSION FORMS LATE TONIGHT. IN A FEW SHELTERED AREAS FROST IS POSSIBLE EARLY THURSDAY MORNING. ALSO ADDED PATCHY FOG IN THE EAST AHEAD OF WHERE THE SURFACE DEW POINT DROPS. ANOTHER SHORT WAVE NOW IN THE WESTERN GREAT LAKES WILL MOVE SOUTHEAST AND PUSH A COLD FRONT THROUGH THE FORECAST AREA ON THURSDAY. EVEN AHEAD OF THE FRONT EARLY THURSDAY MORNING...THE LOW LEVEL JET INCREASES TO AROUND 40 KNOTS...SO BY MORNING....HIGHER ELEVATIONS WILL BEGIN TO HAVE GUSTY WEST WINDS. ONCE THE FRONT GOES BY AND DEEP MIXING BEGINS THURSDAY MORNING...SURFACE DEW POINTS WILL DROP INTO THE 20S AND 30S AS DRIER AIR WORKS DOWN TO THE SURFACE AND WINDS WILL BECOME STRONG AND GUSTY...ESPECIALLY ALONG AND JUST EAST OF THE BLUE RIDGE WHERE THE WIND WILL BE ACCELERATING DOWN THE EAST SLOPES OF THE MOUNTAINS. A WIND ADVISORY WILL BE ISSUED ALONG THE BLUE RIDGE FOR THURSDAY. THERE MAY BE A BIG SPREAD IN LOW TEMPERATURES TONIGHT WITH THE VALLEYS BECOMING LIGHT AND VARIABLE AND THE RIDGES STAYING MIXED...PRIMARILY AFTER MIDNIGHT. STAYED CLOSE TO GUIDANCE FOR HIGHS ON THURSDAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... CENTER OF HIGH PRESSURE WILL ARRIVE ACROSS SE WEST VA JUST ABOUT AT DAWN FRIDAY. TEMP FORECAST IS TRICKY CONSIDERING WINDS WILL REMAIN UNTIL AFTER MIDNIGHT, FOR THAT REASON...LEFT ANY FROST/FREEZE MENTION OUT OF THE WEATHER GRIDS ALTHOUGH IT STILL REMAINS A POSSIBILITY IN THE COLDEST VALLEYS OF THE EXTREME SW. HIGH PRESSURE IS DIRECTLY OVERHEAD FRIDAY WITH H85 TEMPS A COMING IN A LITTLE COLDER THAN YESTERDAY SO MAX T WAS COOLED...BUT MOS SOMETIMES UNDERESTIMATES DOWNSLOPE WARMING. ALTHOUGH WAA IS RAPID FRIDAY NIGHT...THIS WILL ONLY SERVE TO STRENGTHEN INVERSION AND AMPLIFY DECOUPLING IN THE VALLEYS...WHERE A FREEZE IS POSSIBLE. DID GO A FEW DEGREES BELOW GUIDANCE IN SPOTS. EXPECTING A BIG DIFFERENCE BETWEEN MOUNTAIN TOPS AND VALLEYS WITH H85 TEMPS TO 10C BY 12Z SATURDAY. LARGE DIURNAL FOR SATURDAY WITH H85 ADJUSTMENTS PLACING MAX T IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... TEMPERATURES FIGURE TO BE MUCH ABOVE NORMAL THROUGH THE PERIOD AS UPPER HEIGHTS BUILD AHEAD OF A CLOSED UPPER LOW BEING EJECTED FROM THE SONORAN DESERT TO THE UPPER MIDWEST. H85 TEMPS INTO THE LOWER TEENS WILL ALLOW MANY AFTERNOON TEMPS TO CROSS 70F SUNDAY. A DAMPENED DISTURBANCE WILL RACE EAST UNDERNEATH THE EJECTED LOW THANKS TO FAST PACIFIC ZONAL FLOW BY EARLY NEXT WEEK...WITH SOME SHOWERS POSSIBLY LATER MONDAY AND INTO TUESDAY. ANOTHER SHOT OF WARM AIR ARRIVES FOR WEDNESDAY/THURSDAY WITH A STRENGTHENING SOUTHEASTERN RIDGE OF HIGH PRESSURE. THE NEXT CHANCE OF SHOWERS AND EVEN THUNDERSTORMS COMES WITH WHAT MAY BE A STRONG COLD FRONT LATE NEXT WEEK. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A SHORT WAVE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM CONTINUED TO MOVE EAST TOWARD THE VIRGINIA/NORTH CAROLINA COAST. WEST EDGE OF THE RAIN AND IFR CLOUDS HAD REACHED THE BLUE RIDGE SO EXPECT ROA TO IMPROVE TO VFR AT THE BEGINNING OF THE FORECAST. ANOTHER UPPER SYSTEM CROSSING INTO THE GREAT LAKES THIS AFTERNOON WILL PUSH A COLD FRONT THROUGH THE AREA ON THURSDAY. THE LOW LEVEL JET INCREASES LATE TONIGHT WITH THIS FEATURE. MODELS ARE SHOWING A WEST WIND AS HIGH AS 30-40 KNOTS ABOVE THE SURFACE BASED IN VERSION AFTER 09Z TONIGHT. HAVE ADDED LOW LEVEL WIND SHEAR INTO ALL OF THE TAFS (ROA...LYH...DAN...BLF...AND LWB) TO ACCOUNT FOR THE LLJ. ONCE DEEP MIXING BEGINS ON THURSDAY SURFACE WINDS WILL GUST OUT OF THE WEST TO NORTHWEST. HIGH CONFIDENCE OF STRONG WINDS IN THE DOWNSLOPE/LEE SIDE OF THE BLUE RIDGE WITH BUFKIT SHOWING THE POTENTIAL FOR WIND GUSTS AROUND 40 KNOTS IN ROA. HIGH PRESSURE WILL BUILD INTO THE REGION FROM FRIDAY INTO THE WEEKEND...DIMINISHING THE WINDS. SOME MVFR/IFR FOG MAY DEVELOP IN THE DEEPEST VALLEYS FRIDAY AND SATURDAY MORNINGS...BUT CONDITIONS AS A WHOLE SHOULD BE VFR THROUGH SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/KM NEAR TERM...AMS SHORT TERM...KM LONG TERM...KM AVIATION...AMS/PM
Hazardous weather outlook, Oct 20, 5:42 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 542 AM EDT WED OCT 20 2010 NCZ004>006-020-VAZ043-044-058-059-210945- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- CHARLOTTE- 542 AM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COMBINATION OF STRONG GUSTY WINDS AND RELATIVE HUMIDITIES FALLING INTO THE MIDDLE 20S MAY RESULT IN AN ELEVATED FIRE DANGER THREAT THURSDAY AFTERNOON. THE FIRE DANGER WILL BE DEPENDENT ON HOW MUCH RAIN OCCURS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-VAZ022>024-032>035-045>047-210945- SURRY-WILKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- 542 AM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS MAY GUST TO 40 MPH AT TIMES IN THE HIGHER ELEVATIONS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>045-210945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 542 AM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST POSSIBLE IN THE SHELTERED MOUNTAIN VALLEYS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES MAY APPROACH OR FALL TO SLIGHTLY BELOW FREEZING IN SOME OF THE DEEPER MOUNTAIN VALLEYS LATE THURSDAY NIGHT UNTIL SHORTLY AFTER DAYBREAK ON FRIDAY AND AGAIN SATURDAY MORNING. WINDS MAY GUST TO 40 MPH AT TIMES THURSDAY...ESPECIALLY IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.